Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 110, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 10, 2017, 11:35 PM CDT for Reagan County, Texas. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2017, 11:35 PM CDT (04:35 UTC)
- Expired
- May 11, 2017, 12:18 AM CDT
- In force
- 43 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Reagan County, TX
The radar
The San Angelo radar (KSJT), 95 km from the middle of the area, began a volume at 04:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 11:39 PM CDT | HAIL 1 | Big Lake, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 4.6 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3687 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
734
WUUS54 KMAF 110435
SVRMAF
TXC383-110530-
/O.NEW.KMAF.SV.W.0110.170511T0435Z-170511T0530Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
1135 PM CDT WED MAY 10 2017
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Southeastern Reagan County in western Texas...
* Until 1230 AM CDT
* At 1135 PM CDT, a severe thunderstorm was located over Reagan
County Airport, or over Big Lake, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Big Lake and Reagan County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3108 10168 3157 10127 3108 10127
TIME...MOT...LOC 0435Z 229DEG 31KT 3120 10146
HAIL...1.00IN
WIND...60MPH
$$
492 follow-up statements
333
WWUS54 KMAF 110501
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
1201 AM CDT THU MAY 11 2017
TXC383-110530-
/O.CON.KMAF.SV.W.0110.000000T0000Z-170511T0530Z/
Reagan TX-
1201 AM CDT THU MAY 11 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT
FOR SOUTHEASTERN REAGAN COUNTY...
At 1159 PM CDT, a severe thunderstorm was located 11 miles northeast
of Big Lake, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...At 1139 PM CDT one inch hail was reporterd in Big Lake by
law enforcement.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Rural areas of southeast Reagan County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor
of a building.
&&
LAT...LON 3108 10152 3157 10127 3108 10127
TIME...MOT...LOC 0459Z 224DEG 34KT 3127 10129
HAIL...1.00IN
WIND...60MPH
$$
49234
WWUS54 KMAF 110518
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
1218 AM CDT THU MAY 11 2017
TXC383-110527-
/O.CAN.KMAF.SV.W.0110.000000T0000Z-170511T0530Z/
Reagan TX-
1218 AM CDT THU MAY 11 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN REAGAN COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.
LAT...LON 3108 10152 3157 10127 3108 10127
TIME...MOT...LOC 0516Z 229DEG 31KT 3138 10115
$$
49What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 5:45 PM CDT, 5 hours 50 minutes earlier.
Area forecast discussion, May 10, 5:45 PM CDT, 5 hours 50 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 545 PM CDT Wed May 10 2017 .DISCUSSION... See aviation discussion below. && .AVIATION... Thunderstorms should remain well east of the southeast New Mexico and west Texas terminals the next 24 hours. Gusty west winds should diminish generally by sunset with winds around 10 knots overnight. West to northwest winds will increase again to 10 to 20 mph and gusty by mid to late Thursday morning and continue Thursday afternoon under clear skies. 12 && .PREV DISCUSSION... /issued 250 PM CDT Wed May 10 2017/ DISCUSSION... The upper low responsible for the active weather yesterday across portions of the area has continued its northeastward progression, and per latest satellite imagery, is now located over western New Mexico. Drier downslope flow across the area today will shunt the dryline to the east this afternoon, with the bulk of storm activity just east of the area. The aforementioned low will speed up tonight, lifting to the vicinity of the northern Texas and Oklahoma Panhandles by early Thursday morning. Height falls associated with the low are expected to keep flow backed across the Edwards Plateau and into the Lower Trans Pecos overnight, which should be enough to push the dryline westward into portions of the Lower Trans Pecos and perhaps the southeastern Permian Basin. Will maintain the best chance existing in Terrell county. Given CAPE values in excess of 2000 J/kg, midlevel lapse rates of 8-8.5C/km, and 0-6km bulk shear of 60kt+, storms that develop could become strong to severe, capable of producing large hail, damaging winds, and locally heavy rainfall. Lows tonight will be in the 50s for most of the area, with 40s possible across portions of southeastern New Mexico and higher terrain, and 60s expected across the Lower Trans Pecos and Rio Grande Valley. After tonight, dry conditions are expected areawide through Friday as the trough axis finally swings through the area, and the low fills in as it lifts toward the Middle Mississippi Valley. Highs Thursday will be similar to today, and pretty close to normal, in the 70s and 80s for all but the Rio Grande Valley where 90s are expected. However, a trailing cold front associated with the departing system will push into the area early Thursday evening, and continue southward overnight. This front will result in temperatures a few degrees cooler for most locations Friday, though the cooler temperatures will be short lived as ridging develops over the region for the weekend. Saturday, a return to southerly surface flow will help temperatures rebound to the 80s and 90s areawide, with even warmer weather expected Sunday, with highs in the upper 80s to mid 90s for most locations. A few spots through the Rio Grande Valley could see the return of triple-digit heat Sunday as well. A slight chance of thunderstorms returns Saturday afternoon into evening, though storms are expected to remain confined to higher terrain. On Sunday, models are hinting at the redevelopment of a dryline across the Permian Basin/Lower Trans Pecos, thus storm chances expand to those areas by Sunday afternoon. By Monday, the next trough will be digging southward through the Great Basin, resulting in a transition to southwesterly flow aloft over the region. Continued southerly to southeasterly surface flow will maintain low level moisture, and given the potential for shortwaves to pass over the region, thunderstorms remain in the forecast each afternoon, mainly across eastern portions of the area in the vicinity of the dryline. The above normal temperatures will continue, with highs in the 80s/90s and lows in the 50s/60s expected until midweek. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 56 86 55 79 / 10 0 0 0 Carlsbad 51 83 54 81 / 0 0 0 0 Dryden 65 91 63 88 / 30 0 0 0 Fort Stockton 57 86 56 82 / 10 0 0 0 Guadalupe Pass 49 77 52 76 / 0 0 0 0 Hobbs 49 78 49 78 / 0 0 0 0 Marfa 43 80 46 80 / 0 0 0 0 Midland Intl Airport 55 85 55 81 / 10 0 0 0 Odessa 56 84 54 80 / 10 0 0 0 Wink 53 85 56 83 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 67/84
Hazardous weather outlook, May 10, 1:46 PM CDT, 9 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 146 PM CDT Wed May 10 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-111900- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 146 PM CDT Wed May 10 2017 /1246 PM MDT Wed May 10 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...THIS AFTERNOON AND TONIGHT A few strong to severe thunderstorms could occur over the eastern Permian Basin and Lower Trans Pecos, but mainly tonight. Large hail and damaging winds will be the primary threats, along with locally heavy rainfall. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
In the hours before
Special weather statement, May 10, 10:41 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
1041 PM CDT WED MAY 10 2017
TXZ075-110430-
Pecos TX-
1041 PM CDT WED MAY 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PECOS COUNTY UNTIL
1130 PM CDT...
At 1041 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Bakersfield, moving northeast at 30 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Bakersfield, Iraan and Iraan Municipal Airport.
THIS INCLUDES Interstate 10 between mile markers 291 and 315.
LAT...LON 3056 10250 3080 10246 3104 10224 3103 10221
3100 10219 3101 10218 3100 10214 3099 10209
3100 10205 3098 10201 3099 10199 3093 10192
3092 10188 3089 10189 3086 10186
TIME...MOT...LOC 0341Z 235DEG 31KT 3076 10236Special weather statement, May 10, 11:09 PM CDT, 26 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 1109 PM CDT WED MAY 10 2017 TXZ070-110500- Reagan TX- 1109 PM CDT WED MAY 10 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN REAGAN COUNTY UNTIL MIDNIGHT CDT... At 1108 PM CDT, Doppler radar was tracking a strong thunderstorm near Reagan County Airport, or near Big Lake, moving north at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Big Lake, Texon, Best and Reagan County Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Very heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3108 10177 3121 10176 3164 10127 3108 10127 TIME...MOT...LOC 0408Z 184DEG 17KT 3115 10155 49
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 10:41 PM CDT | Special Weather Statement | MAF | Pecos | 49 min |
| May 10, 11:09 PM CDT | Special Weather Statement | MAF | Reagan | 51 min |
| May 10, 11:24 PM CDT | Areal Flood Advisory | MAF | Pecos, Reagan, Terrell | 111 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.